Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 3, 2009, 10:35 PM MST for Maricopa County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2009, 10:35 PM MST (05:35 UTC)
- Expired
- Jul 4, 2009, 12:30 AM MST
- In force
- 115 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 69 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 040535 FFWPSR AZC013-040730- /O.NEW.KPSR.FF.W.0005.090704T0535Z-090704T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1035 PM MST FRI JUL 3 2009 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1230 AM MST. * AT 1029 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER RAINBOW VALLEY. * THE STORM WILL CAUSE WATERMAN WASH TO RUN AND THE SMALLER WASHES THAT FEED INTO IT TO FLOOD. MANY UNBRIDGED CROSSINGS IN THE VICINITY OF RAINBOW VALLEY WILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...RURAL ROADS...AND LOW SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252 $$ AJ
2 follow-up statements
000 WGUS75 KPSR 040623 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1123 PM MST FRI JUL 3 2009 AZC013-040730- /O.CON.KPSR.FF.W.0005.000000T0000Z-090704T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 1123 PM MST FRI JUL 3 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MST FOR CENTRAL MARICOPA COUNTY... AT 1115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DOWNTREND TO THUNDERSTORM ACTIVITY OVER RAINBOW VALLEY. HOWEVER...RUNOFF WILL CONTINUE THROUGH AT LEAST MIDNIGHT CAUSING FLOODING OF NORMALLY DRY WASHES IN AND NEAR WATERMAN WASH ALONG WITH COUNTRY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252 $$ AJ
000 WGUS75 KPSR 040730 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1230 AM MST SAT JUL 4 2009 AZC013-040737- /O.EXP.KPSR.FF.W.0005.000000T0000Z-090704T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 1230 AM MST SAT JUL 4 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM MST FOR CENTRAL MARICOPA COUNTY... RAINFALL OVER THE RAINBOW VALLEY AREA HAS ENDED AND RUNOFF IS NO LONGER EXPECTED TO BE LIFE THREATENING. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LINGERING RUNOFF WITHIN WASHES IN THE AREA...INCLUDING WATERMAN WASH...CAN BE EXPECTED TO PRODUCE A NUISANCE HAZARD FOR SEVERAL MORE HOURS. MOTORISTS ARE ADVISED TO USE CAUTION AS WATER MAY COVER LOW SPOTS IN ROADWAYS CAUSING HYDROPLANING OF THE VEHICLE. LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:08 PM MST, 27 minutes earlier.
Area forecast discussion, Jul 3, 10:08 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1008 PM MST FRI JUL 3 2009 .SYNOPSIS... SUFFICIENT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA INTO THE HOLIDAY WEEKEND...ALLOWING FOR AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE UPPER HIGH PRESSURE SYSTEM RESPONSIBLE FOR FEEDING THIS MOISTURE INTO THE REGION WILL SHIFT TO OUR WEST AND GIVE A DRIER FLOW PATTERN TO THE AREA NEXT WEEK. THIS WILL PUSH THE SLIGHT CHANCE OF THUNDERSTORMS BACK GENERALLY TO THE EAST OF THE GREATER PHOENIX AREA. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS DURING THE NEXT SEVEN DAYS. && .DISCUSSION... ACTIVE WEATHER LATE THIS AFTERNOON AND THIS EVENING MAINLY OVER WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA...WITH LOCALLY HEAVY RAINFALL SEVERAL DAMAGING WIND REPORTS...AND AREAS OF DENSE BLOWING DUST. INITIALLY...PRINCIPAL THUNDERSTORM ACTIVITY IN OUR CWA WAS CENTERED OVER NORTHEAST LA PAZ COUNTY. BY LATE AFTERNOON...OUTFLOWS FROM CONVECTION OVER YAVAPAI AND WESTERN GILA COUNTY PUSHED SLOWLY SOUTH ACROSS THE GREATER PHOENIX AREA AND TRIGGERED ISOLATED STORMS...WITH ONE SEVERE STORM NOTED JUST SOUTHEAST OF WICKENBURG JUST BEFORE 6 PM. MEANWHILE... PORTIONS OF SOUTHERN GILA COUNTY EXPERIENCED A SECOND DAY OF VIGOROUS THUNDERSTORMS...ESPECIALLY BETWEEN 330 AND 630 PM...WITH REPORTS OF STREET FLOODING AND MINOR MUDSLIDES REPORTED IN THE MIAMI AREA. AS THE EVENING PROGRESSED...THE FOCUS FOR CONVECTIVE STORMS SHIFTED TO NORTHWEST PINAL COUNTY...WHERE OUTFLOWS EMANATING FROM STRONG STORMS OVER SOUTHERN GILA AND CENTRAL-EASTERN PIMA COUNTIES COLLIDED WITH AFOREMENTIONED SOUTHWARD-MOVING BOUNDARY. MOST INTENSE STORM DEVELOPED OVER AND NEAR SUN LAKES SHORTLY BEFORE 7 PM...AND CAUSED NOTABLE WIND DAMAGE IN THAT AREA. AS OF 10 PM...STORMS WERE MOST NUMEROUS OVER WESTERN MARICOPA AND FAR WESTERN PINAL COUNTIES...BUT A SLOW DECREASE IN INTENSITY HAD OCCURRED DURING THE PAST HOUR. OVER THE LOWER DESERT OF SOUTH-CENTRAL ARIZONA...EXPECT ISOLATED STORMS TO PERSIST THROUGH AROUND MIDNIGHT...WITH A SLIGHT CHANCE FOR STORMS THE REMAINDER OF THE NIGHT. UPDATED WX GRIDS TO REMOVE MENTION OF STORMS WEST AND SOUTH OF MARICOPA COUNTY. GIVEN HOW WIDESPREAD STORMS OVER SOUTHERN GILA COUNTY WERE EARLIER TODAY...PROBABLY WILL NOT SEE MUCH ACTION IN THAT AREA THE REST OF THE NIGHT...BUT LEFT SLIGHT CHANCE WORDING FOR THAT REGION. .PREVIOUS DISCUSSION... UPPER RIDGE WILL RETROGRADE TO OUR W PER SHORT-RANGE MODEL GUIDANCE. THIS WILL PUT THE CWA IN A MORE W/NWLY FLOW OVER THE HOLIDAY WEEKEND. THIS WILL CERTAINLY NOT PORTEND TO ANY MAJOR MOISTURE INCREASE TO BE SURE...IN FACT WE MAY SEE SOME GRADUAL DRYING TAKE PLACE WITH THIS PATTERN. WILL LEAVE SLIGHT CHANCES GOING RIGHT ON THRU THE WEEKEND E OF LOWER CO RIVER VALLEY. NEXT WEEK...BOTH ECMWF AND GFS ARE CONTINUING TO FORECAST ANOTHER MAJOR TROUGH TO MOVE OVER THE W COAST. THIS WILL PLACE ALL BUT SE AZ IN A MUCH DRIER FLOW PATTERN...WHEREBY AT MIDWEEK...WE MAY SEE THE MOISTURE PUSHED BACK TO JUST SRN GILA COUNTY...OR MAYBE EVEN FURTHER E. FOR NOW...WILL NOT CALL FOR A TOTAL SCOURING OUT OF MOISTURE (HARD TO DO THIS TIME OF THE MONSOON)...OPTING TO LEAVE A SLIGHT CHANCE GOING IN ZONE 24 RIGHT ON THRU THE EXTENDED. IF WE DRY OUT...OF COURSE WE WILL HAVE A BETTER POTENTIAL OF GETTING HOTTER AGAIN NEXT WEEK. FOR NOW...WILL KEEP MAX TEMPS FAIRLY CLOSE TO EARLY JULY NORMS. && .AVIATION... PHX/KIWA AND SURROUNDING AIRFIELDS... UNSETTLED CONDITIONS...WITH HIT AND MISS SHOWERS AND STORMS...WILL CONTINUE OVER AND NEAR AIRFIELDS THROUGH AT LEAST MIDNIGHT...WITH DECREASING CHANCE THE REST OF THE NIGHT. KIPL/KBLH AND SURROUNDING AIRFIELDS... DRY CONDITIONS WITH TYPICAL DIURNAL WIND PATTERN THROUGH PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... TROUGH MOVING TOWARD THE WEST COAST BY SUNDAY WILL SLOWLY SPREAD DRY OVER THE FORECAST AREA BY TUESDAY. PRECIP CHANCES ACCORDINGLY DECREASE. TEMPERATURES WILL ALSO INCH UP MEANING RH LEVELS WILL DROP. SOUTHWEST WINDS COULD BE GUSTY AT TIMES DURING THE AFTERNOON HOURS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...DG/HIRSCH/ESTLE AVIATION...DG FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 3, 5:46 AM MST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 546 AM MST FRI JUL 3 2009 AZZ021>023-026>028-041300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 546 AM MST FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY AND SUNDAY...WITH A DRYING TREND EXPECTED THEREAFTER. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-041300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 546 AM MST FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY THROUGH THURSDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-041300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 546 AM MST FRI JUL 3 2009 /546 AM PDT FRI JUL 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
In the hours before
Local storm report, Jul 3, 5:10 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 2 NW GLOBE 33.40N 110.78W
07/03/2009 E0.25 INCH GILA AZ TRAINED SPOTTER
PEA SIZED HAIL.
0500 PM TSTM WND GST 5 N GLOBE 33.45N 110.77W
07/03/2009 M57.00 MPH GILA AZ TRAINED SPOTTER
0501 PM TSTM WND GST 5 WSW ELOY 32.73N 111.69W
07/03/2009 E45.00 MPH PINAL AZ TRAINED SPOTTER
WIND GUSTS TO 45 MPH. WOODEN FENCE KNOCKED DOWN IN YARD.
0505 PM DUST STORM 3 WSW ELOY 32.73N 111.66W
07/03/2009 PINAL AZ TRAINED SPOTTER
ZERO VISIBILITY NEAR ARIZONA CITY.
&&
ROGERSSpecial weather statement, Jul 3, 5:50 PM MST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 550 PM MST FRI JUL 3 2009 AZZ023-028-040130- MARICOPA AZ-PINAL AZ- 550 PM MST FRI JUL 3 2009 ...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 630 PM MST AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OLBERG THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. VISIBILITIES LESS THAN ONE QUARTER MILE ARE POSSIBLE IN BLOWING DUST. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL PINAL COUNTY... RURAL EASTERN MARICOPA COUNTY... LAT...LON 3324 11171 3310 11159 3302 11179 3316 11189 TIME...MOT...LOC 0049Z 180DEG 0KT 3304 11176 JR
Special weather statement, Jul 3, 6:01 PM MST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 601 PM MST FRI JUL 3 2009 AZZ023-028-040145- MARICOPA AZ-PINAL AZ- 601 PM MST FRI JUL 3 2009 ...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 645 PM MST... AT 558 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF QUEEN CREEK..MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... QUEEN CREEK... HIGLEY... EAST MESA... LAT...LON 3334 11144 3321 11163 3337 11177 3345 11166 TIME...MOT...LOC 0059Z 313DEG 9KT 3331 11164 JR
Local storm report, Jul 3, 7:19 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
719 PM MST FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD MIAMI 33.39N 110.87W
07/03/2009 GILA AZ TRAINED SPOTTER
STREET FLOODING. LANDSLIDES ON AREA HILLS.
0550 PM TSTM WND DMG MORRISTOWN 33.85N 112.62W
07/03/2009 MARICOPA AZ TRAINED SPOTTER
UTILITY TRAILER FLIPPED IN STRONG WIND AT A RESIDENCE.
0655 PM TSTM WND DMG 1 S SUN LAKES 33.20N 111.87W
07/03/2009 PINAL AZ TRAINED SPOTTER
MULTIPLE REPORTS OF DAMAGE TO HOUSES AND ROOFTOPS NEAR
INTERSECTION OF WALKER AND HUNT HWY.
0655 PM DUST STORM 5 SE CHANDLER 33.25N 111.79W
07/03/2009 MARICOPA AZ TRAINED SPOTTER
DUST STORM WITH ZERO VISIBILITY NEAR OCOTILLO AND GILBERT
ROADS.
&&
ROGERSLocal storm report, Jul 3, 7:39 PM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
739 PM MST FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 S SUN LAKES 33.20N 111.87W
07/03/2009 PINAL AZ TRAINED SPOTTER
*** 4 INJ *** MULTIPLE REPORTS OF DAMAGE TO HOUSES AND
ROOFTOPS NEAR INTERSECTION OF WALKER AND HUNT HWY. 4
MINOR INJURIES. POWER POLES BLOWN DOWN AT HWY 587 AND
SESAME. MINOR STREET FLOODING.
&&
PADDOCKThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:15 PM MST | Dust Storm Warning | PSR | 105 min | |
| Jul 3, 5:25 PM MST | Areal Flood Advisory | PSR | Gila | 110 min |
| Jul 3, 5:50 PM MST | Special Weather Statement | PSR | Pinal | 40 min |
| Jul 3, 5:52 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Jul 3, 6:01 PM MST | Special Weather Statement | PSR | Pinal | 44 min |
| Jul 3, 6:44 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 61 min |
| Jul 3, 7:05 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 115 min |
| Jul 3, 7:34 PM MST | Dust Storm Warning | PSR | 86 min | |
| Jul 3, 7:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 52 min |
| Jul 3, 7:44 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Jul 3, 8:07 PM MST | Areal Flood Advisory | PSR | Maricopa | 113 min |
| Jul 3, 9:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 106 min |
| Jul 3, 11:41 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.